Alert archive / Oklahoma / Tornado Warnings in 2013

Tornado Warning 24, NWS Tulsa, OK

May 20, 2013Crawford County, Sebastian County, Arkansas; 4 counties in Oklahoma

NWS Tulsa, OK issued this tornado warning at May 20, 2013, 8:30 PM CDT for Crawford County, Sebastian County, Arkansas; 4 counties in Oklahoma. It was in force for 60 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 8:30 PM CDT (01:30 UTC)
Expired
May 20, 2013, 9:30 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Sebastian County, AR, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 8:32 PM CDTTORNADO5 Wsw Bokoshe, OKREPORT FROM LAW ENFORCEMENT RADIO OF A TORNADO BETWEEN MCCURTAIN AND BOKOSHE COLOCATED WITH A STRONG RADAR CIRCULATION. BROADCAST MEDIA REPORTED POWER FLASHES IN THE AREA. EMERGENCY MANAGEMENT REPORTED TREE DAMAGE. TIME ESTIMATED VIA RADAR.
May 20, 8:41 PM CDTTSTM WND DMGPoteau, OKBUILDING DOWNTOWN WITH ITS ROOF BLOWN OFF. NUMEROUS BUILDINGS HAVE WINDOWS BLOWN OUT. NUMEROUS TREES AND POWER LINES DOWN.
May 20, 8:41 PM CDTTSTM WND GST 60Poteau, OKSUSTAINED 55 TO 60 MPH WINDS
May 20, 8:46 PM CDTTORNADO3 Ne Poteau, OKNWS SURVEY INDICATED A EF-0 OCCURRED BETWEEN POTEAU AND CAMERON. TIME ESTIMATED BY RADAR. ADDITIONAL INFORMATION TO BE DETERMINED.
May 20, 8:50 PM CDTTORNADOCameron, OKLAW ENFORCEMENT RADIO REPORTED A TORNADO NEAR CAMERON COLOCATED WITH A STRONG RADAR CIRCULATION. IT MAY HAVE CONTINUED TO THE ROCK ISLAND VICINITY. EMERGENCY MANAGEMENT REPORTS POWER LINES DOWN IN CAMERON. DAMAGE TO A SINGLE WIDE TRAILER HOME IN THE LIBERTY HI
May 20, 9:08 PM CDTTSTM WND DMGArkoma, OK12 INCH TREE LIMBS DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 1:10 PM CDTTornado WatchSPC9 hr
May 20, 7:39 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2135 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
3.2
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WFUS54 KTSA 210130
TORTSA
ARC033-131-OKC061-077-079-135-210230-
/O.NEW.KTSA.TO.W.0024.130521T0130Z-130521T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
  SOUTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHEASTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
  WESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...

* UNTIL 930 PM CDT

* AT 828 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST
  OF MCCURTAIN TO 4 MILES NORTH OF FANSHAWE TO 6 MILES EAST OF
  TALIMENA STATE PARK...MOVING EAST AT 45 MPH. TORNADOES MAY FORM
  RAPIDLY ANYWHERE IN THE LINE OF STORMS!

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...LAKE
  WISTER STATE PARK...WISTER...BOKOSHE...HOWE...HEAVENER...POTEAU...
  HEAVENER RUNESTONE STATE PARK...PANAMA...CAMERON...SPIRO...
  HARTFORD...POCOLA...HACKETT...MIDLAND...BONANZA...ARKOMA...
  EXCELSIOR...MOFFETT...HUNTINGTON...MANSFIELD...JENNY LIND...FORT
  SMITH...FORT SMITH REGIONAL AIRPORT...GREENWOOD AND BARLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3496 9423 3494 9434 3495 9436 3494 9439
      3494 9441 3492 9444 3487 9444 3472 9493
      3518 9517 3544 9427
TIME...MOT...LOC 0131Z 249DEG 39KT 3514 9498 3501 9485
          3481 9481

$$
4 follow-up statements
444 
WWUS54 KTSA 210144
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT MON MAY 20 2013

OKC077-210154-
/O.CAN.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
LATIMER OK-
844 PM CDT MON MAY 20 2013

...THE TORNADO WARNING FOR NORTHEASTERN LATIMER COUNTY IS
CANCELLED...

LAT...LON 3494 9434 3495 9436 3492 9444 3487 9444
      3472 9493 3500 9488 3503 9493 3506 9493
      3505 9496 3518 9517 3544 9427 3496 9423
TIME...MOT...LOC 0144Z 248DEG 43KT 3522 9476 3509 9463
          3489 9459

$$

ARC033-131-OKC061-079-135-210230-
/O.CON.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
CRAWFORD AR-SEBASTIAN AR-HASKELL OK-LE FLORE OK-SEQUOYAH OK-
844 PM CDT MON MAY 20 2013

...TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN SEQUOYAH...NORTHERN LE FLORE...SOUTHEASTERN HASKELL...
WESTERN SEBASTIAN AND SOUTHERN CRAWFORD COUNTIES...

AT 841 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM BOKOSHE TO POTEAU
TO HEAVENER...MOVING EAST AT 50 MPH. TORNADOES MAY FORM RAPIDLY
ANYWHERE IN THE LINE OF STORMS!

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PANAMA...
COWLINGTON...CAMERON...SPIRO...SCULLYVILLE...ROCK ISLAND...POCOLA...
JENSON...HARTFORD...PATTERSON...HACKETT...BRADEN...MIDLAND...
BONANZA...ARKOLA...EXCELSIOR...RYE HILL...ARKOMA...MILL CREEK...
MOFFETT...HUNTINGTON...MANSFIELD...JENNY LIND...WITCHERVILLE...
GREENWOOD...FORT SMITH REGIONAL AIRPORT...FORT SMITH AND BARLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3494 9434 3495 9436 3492 9444 3487 9444
      3472 9493 3500 9488 3503 9493 3506 9493
      3505 9496 3518 9517 3544 9427 3496 9423
TIME...MOT...LOC 0144Z 248DEG 43KT 3522 9476 3509 9463
          3489 9459

$$
155 
WWUS54 KTSA 210206
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT MON MAY 20 2013

ARC033-131-OKC061-079-135-210230-
/O.CON.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
CRAWFORD AR-SEBASTIAN AR-HASKELL OK-LE FLORE OK-SEQUOYAH OK-
906 PM CDT MON MAY 20 2013

...TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN SEQUOYAH...NORTHEASTERN LE FLORE...EASTERN HASKELL...
WESTERN SEBASTIAN AND SOUTHERN CRAWFORD COUNTIES...

AT 904 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM ARKOMA TO EXCELSIOR
TO PATTERSON...MOVING EAST AT 50 MPH. TORNADOES MAY FORM RAPIDLY
ANYWHERE IN THE LINE OF STORMS!

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILL
CREEK...MOFFETT...HUNTINGTON...MANSFIELD...JENNY LIND...
WITCHERVILLE...FORT SMITH REGIONAL AIRPORT...GREENWOOD...FORT SMITH
AND BARLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3494 9434 3495 9436 3492 9457 3509 9466
      3526 9489 3544 9427 3496 9423
TIME...MOT...LOC 0207Z 248DEG 43KT 3536 9446 3519 9432
          3499 9428

$$
134 
WWUS54 KTSA 210216
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
916 PM CDT MON MAY 20 2013

OKC061-135-210226-
/O.CAN.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
HASKELL OK-SEQUOYAH OK-
916 PM CDT MON MAY 20 2013

...THE TORNADO WARNING FOR SOUTHEASTERN SEQUOYAH AND EASTERN HASKELL
COUNTIES IS CANCELLED...

LAT...LON 3494 9434 3495 9436 3493 9448 3520 9467
      3544 9427 3496 9423
TIME...MOT...LOC 0216Z 248DEG 43KT 3542 9434 3525 9418
          3503 9417

$$

ARC033-131-OKC079-210230-
/O.CON.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
CRAWFORD AR-SEBASTIAN AR-LE FLORE OK-
916 PM CDT MON MAY 20 2013

...TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN LE FLORE...WESTERN SEBASTIAN AND SOUTHERN CRAWFORD
COUNTIES...

AT 913 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM FORT SMITH REGIONAL
AIRPORT TO GREENWOOD TO MANSFIELD...MOVING EAST AT 50 MPH. TORNADOES
MAY FORM RAPIDLY ANYWHERE IN THE LINE OF STORMS!

THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3494 9434 3495 9436 3493 9448 3520 9467
      3544 9427 3496 9423
TIME...MOT...LOC 0216Z 248DEG 43KT 3542 9434 3525 9418
          3503 9417

$$
180 
WWUS54 KTSA 210225
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT MON MAY 20 2013

ARC033-131-OKC079-210230-
/O.CON.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
CRAWFORD AR-SEBASTIAN AR-LE FLORE OK-
925 PM CDT MON MAY 20 2013

...TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN LE FLORE...WESTERN SEBASTIAN AND SOUTHERN CRAWFORD
COUNTIES...

AT 922 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
BARLING TO 10 MILES NORTHEAST OF GREENWOOD TO 9 MILES EAST OF
MANSFIELD...MOVING EAST AT 50 MPH. TORNADOES MAY FORM RAPIDLY 
ANYWHERE IN THE LINE OF STORMS!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3500 9433 3514 9437 3525 9452 3544 9427
      3498 9423
TIME...MOT...LOC 0226Z 248DEG 43KT 3546 9420 3529 9404
          3507 9403

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 20, 7:20 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 20, 7:20 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT MON MAY 20 2013

.DISCUSSION...

THE 00Z TAF DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THUNDERSTORMS WILL BE THE MAIN AVIATION CONCERN THRU MUCH OF THE
PERIOD...WITH LOW CIGS THEN BECOMING A CONCERN DURING THE MORNING
ON TUESDAY. THUNDERSTORM CONCERN WILL SHIFT SOUTHEAST TOWARD KFSM
ON TUESDAY AFTERNOON AS THE WEAK COLD FRONT SLOWLY SLIDES IN THAT
DIRECTION. CIGS/VSBYS WILL BE REDUCED DOWN TO AS LOW AS IFR IN ANY
TSRA THAT AFFECTS AIRPORTS DIRECTLY. MORNING CIGS SHOULD BE IN THE
MVFR RANGE AS WELL.

LACY

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT MON MAY 20 2013/

DISCUSSION...
AND HERE WE GO AGAIN...SEVERE STORMS EXPLODING ALONG FRONT
SITUATED FROM OSAGE COUNTY TO WEST OF OKC METRO WITH INTERSECTING
DRY LINE OVER FAR SW OK. STORMS SOUTHWEST OF OKC RAPIDLY BECAME
TORNADIC SUPERCELLS AND THREAT OF THAT EXTENDS OVER MOST OF
EASTERN OK THIS AFTERNOON AND EVENING. STORMS HAVE ALSO BEGUN TO
FORM OVER OSAGE/PAWNEE AND WILL CONTINUE TO INTENSIFY. SEVERE
WEATHER COVERAGE WILL BE MUCH MORE WIDESPREAD WITH THIS ROUND AND
ALL MODES AGAIN POSSIBLE.

CONCERN LATER TONIGHT TURNS TO FLASH FLOODING POTENTIAL AS STORMS
SPREAD EAST AND LIKELY INCREASE IN COVERAGE THROUGH THE EVENING
AIDED BY STRONG MOISTURE TRANSPORT AND LOW LEVEL JET. MODELS HAVE
REMAINED FAIRLY CONSISTENT IN TARGETING AN AREA FROM CENTRAL OK
THROUGH NORTHWEST AR WITH THE HEAVIEST SWATH OF PRECIP...THOUGH
WITH SOME OBVIOUS DIFFERENCES IN PLACEMENT OF HIGHEST QPF. ENOUGH
CONSENSUS EXISTS WITH SHIFTING THE HEAVY RAIN THREAT SOUTH OF I-44
BY TUESDAY THAT FLASH FLOOD WATCH WILL BE CARRIED ONLY FOR
TONIGHT. AREAS TO THE SOUTH WILL LIKELY SEE SOME DEGREE OF THREAT
CONTINUING AT LEAST INTO TUESDAY MORNING.

A POTENTIAL ISSUE HERE IS A STRONG PIECE OF SHORTWAVE ENERGY THAT
WILL ROTATE AROUND THE TROUGH AND INTO TX/OK TUESDAY AFTERNOON.
THIS MAY SERVE TO ENHANCE THUNDERSTORM COVERAGE NORTH OF THE FRONT
AND CONTINUE THE HEAVY RAIN POTENTIAL MUCH OF THE DAY IN THE SAME
GENERAL AREA THAT WILL BE TARGETED TONIGHT. GFS IS THE AGGRESSIVE
MODEL IN THIS SOLUTION BUT DOES HAVE SOME SUPPORT FROM THE 12Z
ECMWF AND CANADIAN. GIVEN THE NATURE OF THE AIRMASS...SEVERAL
INCHES OF RAIN APPEAR LIKELY BEFORE ALL IS SAID AND DONE. SEVERE
WEATHER POTENTIAL WILL BE FOCUSED MORE OVER SE OKLAHOMA TUESDAY
AFTERNOON...THE MOST SIGNIFICANT LIKELY JUST TO OUR SOUTHEAST.

BOUNDARY SHOULD PUSH FAR ENOUGH SOUTH TO PUSH ANY THUNDERSTORMS
SOUTH OF THE AREA WEDNESDAY WITH POTENTIAL FOR BOUNDARY TO RETURN
NORTH THURSDAY/FRIDAY. PATTERN LOOKS EARLY SUMMER LIKE AND WITH
RIDGE AXIS MAINLY TO OUR WEST...COULD SEE SOME OVERNIGHT MCS
ACTIVITY LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  76  57  82 /  80  60  10  10
FSM   70  77  60  84 /  80  90  70  10
MLC   70  76  56  85 /  80  80  20  10
BVO   60  77  50  80 /  70  40  10  10
FYV   65  74  53  78 /  90  80  60  10
BYV   64  75  56  79 /  90  90  70  10
MKO   67  76  56  82 /  90  80  20  10
MIO   63  76  54  80 /  80  70  30  10
F10   68  76  57  82 /  90  60  10  10
HHW   70  81  63  86 /  70  80  70  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR OKZ058-OKZ062-OKZ063-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

     FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ059-OKZ060-OKZ061-OKZ064.

AR...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...30
Hazardous weather outlook, May 20, 7:40 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT MON MAY 20 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
740 PM CDT MON MAY 20 2013

...SIGNIFICANT SEVERE WEATHER ONGOING ACROSS SOUTHEAST
 OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

TORNADO.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS
	ONSET....ONGOING

	AREA AT GREATEST RISK...NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS
	ONSET...ONGOING .

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA...WEST CENTRAL AND
                                NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...ELEVATED.
        AREA...LOCATIONS NORTH OF INTERSTATE 40.
        ONSET...TONIGHT.

HEAVY RAIN.
        RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

        AREA AT GREATEST RISK...LOCATIONS NORTH OF I-40.

DISCUSSION...
SHORT TERM SEVERE WEATHER RISKS HAVE SHIFTED EAST...IMPACTING
NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. ALL MODES OF SEVERE
REMAIN ONGOING EVEN THOUGH SOME STORMS HAVE BEGUN A TRANSITION
TOWARDS ACCELERATING BOW SEGMENTS. THAT SAID...A HIGH RISK OF
LONG TRACK TORNADOES...BASEBALL SIZE HAIL AND AND WIND GUSTS TO 80
MPH WILL CONTINUE.

ADDITIONALLY...HIGH MOISTURE CONTENT  WILL POSE A HEAVY RAIN AND
FLASH FLOODING RISK WITH STORMS THAT CONTINUE THROUGH THE
OVERNIGHT PERIOD. THE GREATEST THREAT TONIGHT APPEARS TO BE NORTH
OF INTERSTATE 40.  2 TO 4 INCHES OF RAIN IN THESE AREAS MAY BE
COMMON. POTENTIAL FOR LOCALIZED 7 INCH AMOUNTS WILL QUICKLY
HEIGHTEN THE RISK OF LIFE THREATENING FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE SEVERE WEATHER RISK TUESDAY AND TUESDAY NIGHT IS EXPECTED TO
MAINLY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...AND
WILL AGAIN INCLUDE THE THREAT FOR FLOODING. AFTER A BRIEF BREAK ON
WEDNESDAY...LOW THUNDERSTORM CHANCES RETURN THURSDAY THROUGH
SATURDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 20, 7:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND GST     SPRINGDALE              36.19N 94.13W
05/20/2013  E70 MPH          WASHINGTON         AR   TRAINED SPOTTER

&&

JDS
Local storm report, May 20, 7:22 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     2 S BENTONVILLE         36.34N 94.21W
05/20/2013  M61 MPH          BENTON             AR   AWOS

            MEASURED 61 MPH GUST AT THE BENTONVILLE MUNICIPAL AIRPORT

&&

JDS
Local storm report, May 20, 7:29 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     TSTM WND GST     WEDINGTON               36.08N 94.42W
05/20/2013  E70 MPH          WASHINGTON         AR   PUBLIC

            ASLO REPORTED PEA SIZE HAIL

&&

JDS
Local storm report, May 20, 7:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     SPRINGDALE              36.19N 94.13W
05/20/2013  M69 MPH          WASHINGTON         AR   TRAINED SPOTTER

            MEASURED 69 MPH WIND GUST NEAR THE SPRINGDALE AIRPORT.

&&

JDS
Local storm report, May 20, 8:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
801 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     3 NNE CLAYTON           34.63N 95.33W
05/20/2013  M66 MPH          PUSHMATAHA         OK   MESONET

            MEASURED WIND GUST OF 66 MPH AT THE CLAYTON MESONET

&&

JDS
Local storm report, May 20, 8:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     EUREKA SPRINGS          36.40N 93.74W
05/20/2013  E80 MPH          CARROLL            AR   TRAINED SPOTTER

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:00 PM CDTSevere Thunderstorm WarningTSABenton, Carroll60 min
May 20, 7:04 PM CDTTornado WarningTSABenton, Madison, Washington41 min
May 20, 7:23 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian, Washington67 min
May 20, 7:25 PM CDTTornado WarningTSABenton, Carroll, Madison50 min
May 20, 7:31 PM CDTTornado WarningTSACrawford, Sebastian44 min
May 20, 7:41 PM CDTSevere Thunderstorm WarningTSACarroll, Madison, Washington64 min
May 20, 7:50 PM CDTSevere Thunderstorm WarningTSASebastian70 min
May 20, 7:57 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington63 min
May 20, 8:02 PM CDTSevere Thunderstorm WarningTSACrawford58 min
May 20, 8:18 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian57 min
May 20, 8:42 PM CDTSevere Thunderstorm WarningTSACarroll, Madison48 min
May 20, 8:57 PM CDTSevere Thunderstorm WarningTSASebastian63 min
May 20, 9:05 PM CDTTornado WarningTSACrawford, Sebastian40 min
May 20, 9:20 PM CDTTornado WarningTSACrawford, Franklin, Sebastian40 min
May 20, 9:21 PM CDTSpecial Weather StatementTSAFranklin24 min
May 20, 9:24 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison66 min
May 20, 9:38 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin37 min
May 20, 9:43 PM CDTTornado WarningTSAFranklin47 min
May 20, 10:11 PM CDTAreal Flood AdvisoryTSAFranklin, Madison2 hr
May 21, 2:45 AM CDTSpecial Weather StatementTSASebastian45 min
May 21, 9:01 AM CDTSpecial Weather StatementTSASebastian44 min
May 21, 2:58 PM CDTSpecial Weather StatementTSASebastian62 min
May 21, 3:56 PM CDTSpecial Weather StatementTSAFranklin, Sebastian49 min
May 20, 7:04 PM CDTTornado WarningTSALatimer, Pittsburg, Pushmataha41 min
May 20, 8:07 PM CDTSevere Thunderstorm WarningTSAChoctaw, Latimer, Pittsburg, Pushmataha68 min
May 20, 8:21 PM CDTHigh Wind WarningTSAMcIntosh, Muskogee, Pittsburg4 hr
May 20, 8:34 PM CDTRiver Flood WarningTSAOttawa61 hr
May 20, 8:52 PM CDTTornado WarningTSAHaskell, LeFlore, Sequoyah38 min
May 20, 10:13 PM CDTTornado WarningTSAChoctaw, Pushmataha47 min
May 20, 10:25 PM CDTSpecial Weather StatementTSARogers35 min
May 20, 10:55 PM CDTSpecial Weather StatementTSARogers35 min
May 20, 11:12 PM CDTAreal Flood AdvisoryTSARogers, Tulsa2 hr
May 20, 11:15 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa45 min
May 20, 11:36 PM CDTSpecial Weather StatementTSAPittsburg24 min
May 20, 11:50 PM CDTSevere Thunderstorm WarningTSAPittsburg25 min
May 20, 11:56 PM CDTSevere Thunderstorm WarningTSALeFlore34 min
May 21, 12:14 AM CDTSpecial Weather StatementTSAPittsburg31 min
May 21, 12:45 AM CDTSpecial Weather StatementTSAPittsburg30 min
May 21, 1:12 AM CDTSpecial Weather StatementTSAPittsburg33 min
May 21, 1:23 AM CDTSpecial Weather StatementTSAPittsburg37 min
May 21, 1:32 AM CDTSevere Thunderstorm WarningTSAPittsburg43 min
May 21, 1:35 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg40 min
May 21, 2:11 AM CDTAreal Flood AdvisoryTSAPittsburg2 hr
May 21, 2:17 AM CDTSpecial Weather StatementTSALeFlore28 min
May 21, 2:23 AM CDTSpecial Weather StatementTSALatimer, LeFlore52 min
May 21, 6:44 AM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more6 hr
May 21, 8:55 AM CDTFlash Flood WarningTSALatimer, LeFlore, Pittsburg, Pushmataha4 hr
May 21, 9:30 AM CDTSpecial Weather StatementTSAMayes, Muskogee, Rogers, Wagoner60 min
May 21, 10:32 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Haskell, Sequoyah58 min
May 21, 10:33 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Haskell, Sequoyah57 min
May 21, 12:15 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more6 hr
May 21, 12:19 PM CDTFlash Flood WarningTSALatimer, LeFlore, Pittsburg, Pushmataha6 hr
May 21, 12:57 PM CDTSpecial Weather StatementTSACreek, McIntosh, Okfuskee, Okmulgee48 min
May 21, 1:22 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg38 min
May 21, 1:58 PM CDTSevere Thunderstorm WarningTSAChoctaw, Haskell, Latimer, McIntosh, Pittsburg, Pushmataha62 min
May 21, 2:01 PM CDTRiver Flood WarningTSAPushmataha40 hr
May 21, 2:30 PM CDTRiver Flood WarningTSALeFlore43 hr
May 21, 3:20 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha25 min
May 21, 5:51 PM CDTAreal Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 2 more24 hr

Nearby

Tornado Warnings in Oklahoma, 2013Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.